MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT 3D METAL ACETABULAR SYSTEM; CUP: MPACT 3D METAL SHELL MULTI HOLE THIN Ø48MM

MEDACTA INTERNATIONAL SA MPACT 3D METAL ACETABULAR SYSTEM; CUP: MPACT 3D METAL SHELL MULTI HOLE THIN Ø48MM
Model Number 01.38.348MH
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Aseptic loosening (4883)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23-04-2025 lot 2205820: (b)(4) items manufactured and released on 26-04-2022.Expiration date: 2027-04-05.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been sold with no similar reported event during the period of review.Preliminary investigation performed by r&d department: from the images, it is notable the polyethylene liner inside the shell just explanted; some blood is present on the devices, but as no particular signes are visible it was not possible to determine the root cause of the event.Additional implants involved: batch review performed on 23-04-2025 on stem: m-vizion 01.22.101 distal stem ø12mm l 140mm straight (k170690) lot.2347466 lot 2347466: (b)(4) items manufactured and released on 05-03-2024.Expiration date: 2029-02-18.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been sold with no similar reported event during the period of review.Batch review performed on 23-04-2025 on stem: m-vizion 01.22.402 proximal body ø20mm l 50mm std with holes (k201471) lot.2414754 lot 2414754: (b)(4) items manufactured and released on 16-09-2024.Expiration date: 2029-09-02.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been sold with no similar reported event during the period of review.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Few days after primary surgery it was noticed during a postoperative check that the native acetabulum was perforated leading to a mobilization of the cup.During the revision, the surgeon noticed that the stem was mobilized too.Probably due to the stem being undersized.Surgeon revised all components and surgery was completed successfully.
 
Additional Manufacturer Narrative
X-rays received on 21 may 2025.Clinical evaluation performed by clinical affairs department: a few days after the implantation of a total hip arthroplasty, intrapelvic displacement of the acetabular cup was identified during postoperative follow-up.Available radiographs clearly demonstrate medial migration of the cup, associated with an acetabular fracture.During revision surgery, stem mobilization was also observed.This finding is supported by one of the available images, which suggests that the distal portion of the stem may have been undersized.Determining the exact cause of this failure is challenging.Multiple factors can contribute to acetabular protrusion, including excessive reaming during socket preparation and poor bone quality.It is even a possibility that the complication originated during the impaction phase, although it is uncertain whether an initial bone breach occurred intraoperatively.Based on the information currently available, no definitive conclusions can be drawn.However, there is no indication to suspect a device defect.Root cause update: based on the information available, no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
MPACT 3D METAL ACETABULAR SYSTEM
Common Device Name
CUP: MPACT 3D METAL SHELL MULTI HOLE THIN Ø48MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22024372
Report Number3005180920-2025-00411
Device Sequence Number12546711
Product Code LZO
UDI-Device Identifier07630971212565
UDI-Public07630971212565
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K202568
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.38.348MH
Device Lot Number2205820
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown